MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 670185
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, that the trach tube was set and found leaking after 2 days in use.The airway surface of the patient is confirmed smooth, which checked in hospital.No injury reported.
 
Additional Manufacturer Narrative
B3: date of event is unknown.No information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr, 803.56 when required.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer, h3 - device evaluated by manufacturer, and h6 - evaluation code: updated device evaluation: two units were returned for investigation in used condition without original packaging.Visual inspection showed that the cuff in both samples were torn.Functional testing confirmed the complaint when both devices failed the leak test.According to the instructions for use the device is to be checked if the product has any damage after being used and cleaned for subsequent uses in the patient, the root cause could be due to improper use of the product.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.No actions taken at this time due to root cause being improper use.Complaints will continue to be monitored.
 
Event or Problem Description
Additional information received on 10-oct-2023 via email.The event date was updated from unknown to 26-apr-2023.
 
Additional Manufacturer Narrative
Updated.

Brand Name
BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16881423
Report Number3012307300-2023-05234
Device Sequence Number7461106
Product Code JOH
UDI-Device Identifier15021312006087
UDI-Public15021312006087
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2025
Device Model Number670185
Device Catalogue Number670185
Device Lot Number4089235
Was Device Available for Evaluation? No
Date Returned to Manufacturer05/03/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer06/28/2023
10/10/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date06/30/2023
11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown